Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2016, 6:59 PM EDT for 4 counties in Kentucky. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 6:59 PM EDT (22:59 UTC)
- Expired
- May 10, 2016, 8:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Lee County, KY, Owsley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 25 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:00 PM EDT | TSTM WND DMG | St. Helens, KY | POWER LINES AND TREES DOWN ON HIGHWAY 52. |
| May 10, 7:24 PM EDT | TSTM WND DMG | 3 Ne Campton, KY | TREES DOWN AT ROCKY BRANCH. |
| May 10, 7:24 PM EDT | TSTM WND DMG | Campton, KY | TREES DOWN IN CITY LIMITS. |
| May 10, 7:24 PM EDT | HAIL 0.88 | Campton, KY | |
| May 10, 7:30 PM EDT | HAIL 2.5 | 2 Ne Campton, KY | LARGE HAIL NORTHEAST OF CAMPTON IN THE HAZEL GREEN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WUUS53 KJKL 102259
SVRJKL
KYC025-129-189-237-110000-
/O.NEW.KJKL.SV.W.0045.160510T2259Z-160511T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
EASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 800 PM EDT
* AT 658 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOWER
BUFFALO...OR OVER BEATTYVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...CAMPTON...BOONEVILLE...SIMPSON...FINCASTLE...MALAGA...
SEWELL...LANE...CRESSMONT...VADA...LEROSE...IDA MAY...ST. HELENS...
VANCLEVE...GILMORE...AIREDALE...OAKDALE...BAPTIST...CALABOOSE AND LEVI.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 42
AND 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3742 8370 3753 8380 3784 8351 3769 8326
TIME...MOT...LOC 2258Z 232DEG 29KT 3754 8369
HAIL...1.00IN
WIND...60MPH
$$
SHALLENBERGER3 follow-up statements
123
WWUS53 KJKL 102319
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT TUE MAY 10 2016
KYC189-102328-
/O.CAN.KJKL.SV.W.0045.000000T0000Z-160511T0000Z/
OWSLEY KY-
719 PM EDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OWSLEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3751 8355 3762 8372 3784 8351 3769 8326
TIME...MOT...LOC 2318Z 232DEG 29KT 3764 8353
$$
KYC025-129-237-110000-
/O.CON.KJKL.SV.W.0045.000000T0000Z-160511T0000Z/
WOLFE KY-BREATHITT KY-LEE KY-
719 PM EDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WOLFE...NORTHWESTERN BREATHITT...AND NORTHEASTERN LEE COUNTIES...
AT 718 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FLAT...OR NEAR
CAMPTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...SIMPSON...FINCASTLE...MALAGA...SEWELL...BETHANY...LANE...MARY...
ATHOL...VADA...HOLLONVILLE...LAWSON...ST. HELENS...VANCLEVE...WAR CREEK...
GILMORE...VORTEX...HIGH FALLS...GOSNEYVILLE AND FILLMORE.
THIS INCLUDES THE MOUNTAIN PARKWAY BETWEEN MILE MARKERS 42 AND 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3751 8355 3762 8372 3784 8351 3769 8326
TIME...MOT...LOC 2318Z 232DEG 29KT 3764 8353
HAIL...1.00IN
WIND...60MPH
$$
HAL912
WWUS53 KJKL 102354
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
754 PM EDT TUE MAY 10 2016
KYC025-129-237-110000-
/O.CON.KJKL.SV.W.0045.000000T0000Z-160511T0000Z/
WOLFE KY-BREATHITT KY-LEE KY-
754 PM EDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL WOLFE...NORTHWESTERN BREATHITT AND EAST CENTRAL LEE
COUNTIES...
AT 754 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VALERIA TO HIGH FALLS TO ST. HELENS...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...SIMPSON...MALAGA...SEWELL...BETHANY...LANE...MARY...VADA...
HOLLONVILLE...LAWSON...VANCLEVE...WAR CREEK...GILMORE...VORTEX...
GOSNEYVILLE...FILLMORE...PAXTON...WILLIBA...SHOCKEY AND AIREDALE.
THIS INCLUDES THE MOUNTAIN PARKWAY BETWEEN MILE MARKERS 44 AND 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3756 8347 3759 8367 3772 8357 3784 8351
3769 8326
TIME...MOT...LOC 2354Z 278DEG 33KT 3784 8350 3772 8357 3759 8366
HAIL...1.00IN
WIND...60MPH
$$
HAL359
WWUS53 KJKL 110003
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
803 PM EDT TUE MAY 10 2016
KYC025-129-237-110012-
/O.EXP.KJKL.SV.W.0045.000000T0000Z-160511T0000Z/
WOLFE KY-BREATHITT KY-LEE KY-
803 PM EDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WOLFE...NORTHWESTERN
BREATHITT...AND EAST CENTRAL LEE COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT MOST OF THE
ORIGINAL WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER...A WARNING CONTINUES FOR PORTIONS OF WOLFE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3756 8347 3759 8367 3772 8357 3784 8351
3769 8326
TIME...MOT...LOC 2355Z 232DEG 29KT 3784 8350 3772 8357 3759 8366
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:37 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 10, 3:37 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 337 PM EDT TUE MAY 10 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 337 PM EDT TUE MAY 10 2016 AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION. THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0 AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE EXITING TO THE EAST OF THE REGION AT THAT POINT. SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 337 PM EDT TUE MAY 10 2016 A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED. WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA. FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY BELOW NORMAL THROUGH MUCH OF THE EXTENDED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 143 PM EDT TUE MAY 10 2016 OTHER THAN A FEW SPRINKLES ACROSS EASTERN KY...VFR CONDITIONS ARE STILL IN CONTROL WITH SW WINDS GUSTING BETWEEN 10 AND 15 KNOTS. THERE IS STILL A BIT OF CONCERN FOR THE EVENING/OVERNIGHT PORTION OF THE TAF...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA. UNFORTUNATELY THERE IS STILL QUITE A BIT OF UNCERTAINTY AS TO WHERE THE STORMS ARE GOING TO DEVELOP/TRAVEL AND WHAT TAF SITES THEY WILL IMPACTS WHEN. AS SUCH...TRIED TO TIME OUT BEST CHANCES BUT KEPT WITH VCTS AT THIS TIME. AS SHOWERS AND STORMS NEAR OUR AREA LATE THIS AFTERNOON/EVENING...WILL UPDATE FOR BETTER TIMING AND IMPACTS. THE MAIN IMPACT FROM THESE STORMS WILL BE HIGH WINDS...POTENTIALLY DAMAGING. FREQUENT CLOUD TO GROUND LIGHTNING AND SOME HAIL WILL ALSO BE PRESENT IN SOME OF THESE STORMS. CONDITIONS WILL IMPROVE AS WE HEAD INTO THE MORNING HOURS...HOWEVER EXPECT LOW CIGS IN THE MVFR RANGE TO STICK AROUND MUCH OF THE DAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JMW LONG TERM...KAS AVIATION...JMW
Hazardous weather outlook, May 10, 4:15 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT TUE MAY 10 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 415 PM EDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE. DAMAGING WINDS...HAIL UP TO HALF DOLLAR SIZE...AND LOCALLY HEAVY RAINS WILL BE THE MAIN THREATS FROM THESE STORMS. STORMS MAY CONTINUE INTO TONIGHT...WITH HEAVY RAIN AND POTENTIAL FLOODING BECOMING THE PRIMARY THREAT FOR ANY LOCATIONS THAT EXPERIENCE MULTIPLE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR FLOODING THROUGH THIS EVENING. JVM/GEOGERIAN/GUSEMAN
In the hours before
Special weather statement, May 10, 5:40 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT TUE MAY 10 2016
KYZ044-102200-
FLEMING-
540 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT FLEMING COUNTY...
AT 537 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRAINTOWN...MOVING
NORTHEAST AT 30 MPH.
WINDS GUSTS OF 30 TO 40 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS WHICH MAY BE IMPACTED INCLUDE... FLEMINGSBURG...POPLAR
PLAINS...CRAINTOWN...NEPTON...ELIZAVILLE...GODDARD... PECKS
RIDGE...FOXPORT...WALLINGFORD...SHERBURNE...TILTON...HILLSBORO...
COWAN...MOUNT CARMEL...EWING AND FLEMINGSBURG JUNCTION.
&&
LAT...LON 3849 8359 3843 8358 3839 8346 3826 8373
3829 8373 3829 8379 3828 8381 3830 8382
3830 8384 3834 8384 3836 8388 3836 8389
3843 8395 3847 8388 3846 8385 3852 8364
TIME...MOT...LOC 2137Z 231DEG 25KT 3841 8379
HALSpecial weather statement, May 10, 6:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 646 PM EDT TUE MAY 10 2016 KYZ069-111-112-114-102330- JACKSON-LEE-OWSLEY-BREATHITT- 646 PM EDT TUE MAY 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT ORTIONS OF ACKSON...LEE... OWSLEY...AND BREATHITT COUNTIES... AT 645 PM EDT...A STRONG THUNDERSTORM WAS OVER WILD DOG...OR 8 MILES WEST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS WHICH MAY BE AFFECTED INCLUDE... BEATTYVILLE...BOONEVILLE...FINCASTLE...CRESSMONT...VADA...LEROSE...ID A MAY... BANFORD...ST. HELENS...TRAVELLERS REST...AIREDALE...OAKDALE...STURGEON... JETTS CREEK...LEVI...LONE...ELIAN...TURKEY...GRASS...AND NATHANTON. && LAT...LON 3735 8381 3744 8394 3770 8369 3752 8341 TIME...MOT...LOC 2245Z 226DEG 26KT 3748 8383 HAL
Special weather statement, May 10, 6:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 655 PM EDT TUE MAY 10 2016 KYZ069-111-112-114-102330- JACKSON-LEE-OWSLEY-BREATHITT- 655 PM EDT TUE MAY 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF JACKSON...LEE... OWSLEY...AND BREATHITT COUNTIES... AT 645 PM EDT...A STRONG THUNDERSTORM WAS OVER WILD DOG...OR 8 MILES WEST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS WHICH MAY BE AFFECTED INCLUDE... BEATTYVILLE...BOONEVILLE...FINCASTLE...CRESSMONT...VADA...LEROSE... IDA MAY...BANFORD...ST. HELENS...TRAVELLERS REST...AIREDALE... OAKDALE...STURGEON...JETTS CREEK...LEVI...LONE...ELIAN... TURKEY...GRASS...AND NATHANTON. && LAT...LON 3735 8381 3744 8394 3770 8369 3752 8341 TIME...MOT...LOC 2245Z 226DEG 26KT 3748 8383 HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:40 PM EDT | Special Weather Statement | JKL | Fleming | 20 min |
| May 10, 6:46 PM EDT | Special Weather Statement | JKL | Lee, Owsley | 44 min |
| May 10, 6:55 PM EDT | Special Weather Statement | JKL | Lee, Owsley | 35 min |
| May 10, 6:56 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 64 min |
| May 10, 7:06 PM EDT | Areal Flood Advisory | JKL | Fleming | 3 hr |
| May 10, 7:13 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 62 min |
| May 10, 7:36 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan, Wolfe | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.